MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned, and investigation has been completed.
 
Event or Problem Description
During patient use, customer reported that the autopulse platform (serial #31331) displayed user advisory "(ua) 45" (driveshaft not at "home" position after power-on/restart) error message.Patient's status information was requested but the customer did not provide a response.
 
Additional Manufacturer Narrative
The customer's complaint that the autopulse platform (sn (b)(6)) displayed user advisory (ua) 45 (driveshaft not at "home" position after power-on/restart) message was confirmed during the functional testing and the archive data review.The root cause of the ua45 advisory message was that the driveshaft was not in the "home" position, which was most likely attributed to unintended user error.The autopulse functioned as intended by triggering ua45 when the driveshaft was not at the "home" position.Unrelated to the reported complaint, a broken screw holder on the front enclosure was noted upon visual inspection.The observed physical damage was likely attributed to user mishandling.The front enclosure was replaced to address the observed physical damage.The archive data indicated multiple ua45 messages around the reported event date, confirming the reported complaint.User advisory is a clearable message designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the autopulse® resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on, a user advisory (45) will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory (45), pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position), and then restart.Upon clearing the ua, the autopulse platform was subjected to a run-in test using the large resuscitation test fixture (lrtf) with known good test batteries until discharged without fault or error.The autopulse platform failed functional testing due to ua45 displayed upon powering up, confirming the reported complaint.It was noted that the lifeband was cut before it was removed correctly, allowing the cut ends to unwind without the drive shaft being rotated.The driveshaft was rotated to the "home" position to remedy the fault.Upon further inspection, unrelated to the reported complaint, the backlight of the lcd was found to be flickering upon powering on, and the screen went dark afterward.The processor pca board was replaced to address the flickering backlight problem.Upon clearing the ua45, the autopulse platform passed the testing and functioned as intended.A load cell characterization test confirmed that both cell modules function within the specification, and the brake gap inspection was performed and verified the brake gap was within the specification.Following service, the autopulse platform passed the run-in and final tests without fault or error.Historical complaints were reviewed for service information related to the reported complaint, and no similar complaint was reported for the autopulse platform with sn (b)(6).

Brand Name
AUTOPULSE RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
MDR Report Key17621159
Report Number3010617000-2023-00706
Device Sequence Number14943064
Product Code DRM
UDI-Device Identifier00849111000598
UDI-Public00849111000598
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date12/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown